Be Aware of Critical Drugs in Emergency Departments: An Extreme Iatrogenic Insulin Overdose via Subcutaneous and Intramuscular Routes


Creative Commons License

ÇOŞKUN F., VURAL S., EROĞLU O., Comertpay E., Durmaz S. A.

JOURNAL OF EMERGENCY MEDICINE CASE REPORTS, vol.12, no.2, pp.37-40, 2021 (ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 12 Issue: 2
  • Publication Date: 2021
  • Doi Number: 10.33706/jemcr.834296
  • Journal Name: JOURNAL OF EMERGENCY MEDICINE CASE REPORTS
  • Journal Indexes: Emerging Sources Citation Index (ESCI)
  • Page Numbers: pp.37-40
  • Keywords: insulin, overdose, misadministration, critical drugs, emergency department, medication error, MEDICATION ERRORS
  • Dokuz Eylül University Affiliated: No

Abstract

Introduction: Insulin is a highly used parenteral medication in emergency departments. Although most severe insulin overdoses occur as suicide attempts, medication errors can be the reason. We aimed to highlight the potential medication errors in emergency departments due to the poor control of critical drugs like insulin and the similarities between the brand names of drugs, as we experienced during this case.